Estimations of the best constant involving the L 2 norm in Wente’s inequality and compact H -surfaces in euclidean space

Ge Yuxin

ESAIM: Control, Optimisation and Calculus of Variations (1998)

  • Volume: 3, page 263-300
  • ISSN: 1292-8119

How to cite


Yuxin, Ge. "Estimations of the best constant involving the $L^2$ norm in Wente’s inequality and compact $H$-surfaces in euclidean space." ESAIM: Control, Optimisation and Calculus of Variations 3 (1998): 263-300. <>.

author = {Yuxin, Ge},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {constant mean curvature surfaces; Wente's inequality},
language = {eng},
pages = {263-300},
publisher = {EDP Sciences},
title = {Estimations of the best constant involving the $L^2$ norm in Wente’s inequality and compact $H$-surfaces in euclidean space},
url = {},
volume = {3},
year = {1998},

AU - Yuxin, Ge
TI - Estimations of the best constant involving the $L^2$ norm in Wente’s inequality and compact $H$-surfaces in euclidean space
JO - ESAIM: Control, Optimisation and Calculus of Variations
PY - 1998
PB - EDP Sciences
VL - 3
SP - 263
EP - 300
LA - eng
KW - constant mean curvature surfaces; Wente's inequality
UR -
ER -


  1. [1] L.V. Ahlfors: Complex analysis, Mcgraw-Hill, NewYork, 1966. Zbl0154.31904MR510197
  2. [2] T. Aubin: Nonlinear analysis on manifolds, Monge-Ampère equations, Grundlehren, Springer, Berlin-Heidelberg-New York-Tokyo, 252, 1982. Zbl0512.53044MR681859
  3. [3] S. Baraket: Estimations of the best constant involving the L∞ norm in Wente's inequality, Annales de l'Université Paul Satatier, to appear. Zbl0869.35032
  4. [4] F. Bethuel: Méthodes géométriques et topologiques en EDP, Majeure de mathématiques, Ecole polytechnique. 
  5. [5] F. Bethuel, J.-M. Ghidaglia: Improved regularity of elliptic equations involving jacobians and applications, J. Math. Pure. Appl., 72, 1993, 441-475. Zbl0831.35025MR1239099
  6. [6] F. Bethuel, J.-M. Ghidaglia: Some applications of the coarea formula to partial differential equations, in Geometry in Partial differential Equation, A. Pratano and T. Rassias Ed., World Scientific Publication. Zbl0879.35028MR1340209
  7. [7] H. Brézis, J.-M. Coron: Multiple solutions of H-Systems and Rellich's conjecture, Comm. Pure. Appl. Math, 37, 1984, 149-187. Zbl0537.49022MR733715
  8. [8] J.-M. Coron: Topologie et cas limite des injections de Sobolev, C.R. Acad. Sc. Paris, 299, 1984, 209-212. Zbl0569.35032MR762722
  9. [9] R. Coifman, P.-L. Lions, Y. Meyer, S. Semmes: Compensated compaetness and Hardy spaces, J. Math. Pure, Appl, 72, 1993, 247-286. Zbl0864.42009MR1225511
  10. [10] J. Eells, J.C. Wood: Restrictions on harmonic maps of surfaces, Topology, 299, 1975, 263-266. Zbl0328.58008MR420708
  11. [11] L.C. Evans: Weak convergence methods for nonlinear partial differential equations, Regional conference series in mathematics, 74, 1990. Zbl0698.35004MR1034481
  12. [12] H. Federer: Geometric measure theory, Springer, Berlin and New York, 1969. Zbl0176.00801MR257325
  13. [13] D. Gilbarg, N.S. Trudinger: Elliptic partial differential equations of second order, Grundlehren, Springer, Berlin-Heidelberg-New York-Tokyo, 224, 1983. Zbl0562.35001MR737190
  14. [14] P. Hartman, A. Wintner: On the local behavior of solutions of nonparabolic partial differential equations, Amer. J. Math., 75, 1953, 449-476. Zbl0052.32201MR58082
  15. [15] F. Hélein: Applications harmoniques, lois de conservation et repère mobile, Diderot éditeur, Paris-New York-Amsterdam, 1996, or Harmonic maps, conservation laws and moving frames, Diderot éditeur, Paris-New York-Amsterdam, 1997. 
  16. [16] J. Jost: Two-dimensional geometric variational problems, Wiley, 1991. Zbl0729.49001MR1100926
  17. [17] Y.M. Koh: Variational problems for surfaces with volume constraint, PhD Thesis, University of Southern California, 1992. 
  18. [18] P.-L. Lions: The concentration-compactness principle in the calculus of variations: The limit case. Part I and Part II, Rev. Mat. Ibero., 1(1), 1985, 145-201 and 1(2), 1985, 45-121. Zbl0704.49005MR850686
  19. [19] M. Struwe: A global compactness resuit for elliptic boundary value problem involving limiting nonlinearities, Math. Z., 26, 1984, 511-517. Zbl0535.35025MR760051
  20. [20] M. Struwe: Variational Methods, Springer, Berlin-Heidelberg-New York-Tokyo, 1990. Zbl0746.49010MR1078018
  21. [21] P. Topping: The Optimal Constant in Wente's L∞ Estimate, Comment. Math. Helv., 72, 1997, 316-328. Zbl0892.35030MR1470094
  22. [22] H. Wente: An existence Theorem for surfaces of constant mean curvature, J. Math. Anal. Appl, 26, 1969, 318-344. Zbl0181.11501MR243467
  23. [23] H. Wente: The different ial équations ∆x = 2Hxu ʌxv with vanishing boundary values, Proc. AMS, 50, 1975, 131-135. Zbl0313.35030

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.